Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 105, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2016, 4:13 PM CDT for Maries County, Miller County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 26, 2016, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Maries County, MO, Miller County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:26 PM CDT | TSTM WND DMG | Saint Elizabeth, MO | A LIKELY MICROBURST CAUSE A SIGNIFICANT AMOUNT OF TREE DAMAGE WITHIN AND AROUND THE TOWN OF SAINT ELIZABETH. OVER 600 RESIDENCES ARE WITHOUT POWER AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847
WUUS53 KSGF 262113
SVRSGF
MOC125-131-262200-
/O.NEW.KSGF.SV.W.0105.160626T2113Z-160626T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
413 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARIES COUNTY IN CENTRAL MISSOURI...
EASTERN MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 500 PM CDT
* AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IBERIA...OR
18 MILES EAST OF OSAGE BEACH...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IBERIA... VIENNA...
SAINT ELIZABETH... ST. ELIZABETH...
BRINKTOWN... ULMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3829 9219 3829 9190 3821 9194 3814 9202
3808 9216 3806 9238 3809 9244 3814 9247
3822 9244 3827 9240 3832 9233 3834 9228
3832 9224 3834 9219
TIME...MOT...LOC 2112Z 240DEG 49KT 3817 9227
HAIL...<.75IN
WIND...60MPH
$$
CRAMER2 follow-up statements
675
WWUS53 KSGF 262132
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CDT SUN JUN 26 2016
MOC125-131-262200-
/O.CON.KSGF.SV.W.0105.000000T0000Z-160626T2200Z/
MARIES MO-MILLER MO-
432 PM CDT SUN JUN 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN MARIES AND EAST CENTRAL MILLER COUNTIES...
AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF ST. THOMAS...OR 22 MILES SOUTHWEST OF LINN...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAINT ELIZABETH... ST. ELIZABETH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3829 9190 3821 9194 3817 9203 3814 9214
3814 9221 3817 9229 3822 9229 3826 9227
3831 9219 3829 9219
TIME...MOT...LOC 2131Z 236DEG 27KT 3825 9213
HAIL...<.75IN
WIND...60MPH
$$
CRAMER322
WWUS53 KSGF 262151
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT SUN JUN 26 2016
MOC125-131-262201-
/O.EXP.KSGF.SV.W.0105.000000T0000Z-160626T2200Z/
MARIES MO-MILLER MO-
451 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARIES AND EAST
CENTRAL MILLER COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3829 9190 3821 9194 3817 9203 3814 9214
3814 9221 3817 9229 3822 9229 3826 9227
3831 9219 3829 9219
TIME...MOT...LOC 2150Z 240DEG 49KT 3825 9213
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:51 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 26, 2:51 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 251 PM CDT SUN JUN 26 2016 .SHORT TERM...(This evening through Monday) Issued at 215 PM CDT Sun Jun 26 2016 Clusters of thunderstorms have developed over central MO, the most notable of which is located near and east of the KC metro. A weak front lies over central MO and is now reinforced by outflow boundaries in some areas. MLCAPE values of 2000-3000 j/kg and convergence on boundaries/weak shear will continue to allow pulse storms/clusters to develop into the evening hours. Stronger storms will pose a damaging wind threat. Locally heavy rain/localized flooding, especially in poor drainage areas, will also be a concern. Activity should drift south and weaken tonight with some renewed daytime showers/storms Monday focused farther south toward the MO/AR border. .LONG TERM...(Monday Night through Sunday) Issued at 215 PM CDT Sun Jun 26 2016 An upper level pattern change continues to be indicated with a ridge building over the western CONUS and northwest flow over our region. Cooler/dryer sfc high pressure will move into the Midwest for Tue/Wed. Upper level shortwaves in the nw flow will eventually bring periodic chances for thunderstorms as some low level moisture return develops ahead of another sfc front late Wed/Thu. Unsettled/active convective weather will then continue late in the week as the low level boundary/baroclinic zone sets up over the area and upper level shortwaves/lift continue to interact with it. The ECMWF and GFS are in relative agreement through this period, but mesoscale/small scale weather features are hard to pin down this far out. However, it does look active. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1235 PM CDT Sun Jun 26 2016 Scattered convection is starting to develop early this afternoon, and will expand in coverage through the afternoon and evening hours. For the terminals, the best chances for TSRA look to be late afternoon and early evening, though a somewhat random nature to convection will lead to a lengthy period of VCTS in some cases. Conditions should remain VFR outside of any TSRA, with MVFR or IFR in and around thunderstorms. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Boxell
Hazardous weather outlook, Jun 26, 3:04 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 PM CDT SUN JUN 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 304 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW MARGINALLY SEVERE WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. AREAS OF LOCALLY HEAVY RAIN ARE EXPECTED AND SOME FLOODING WILL BE POSSIBLE...ESPECIALLY IN POOR DRAINAGE AREAS OVER CENTRAL AND WEST CENTRAL MISSOURI. HEAT INDICES WILL REMAIN AROUND 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY ACROSS EXTREME SOUTHERN MISSOURI WITH A FRONT MOVING THROUGH THE AREA. PERIODIC CHANCES FOR THUNDERSTORMS WILL OCCUR LATE IN THE WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 25 min |
| Jun 26, 6:37 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.